Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Videx (DDI) and DRY EYES
Aug 4, 2000

Dear Doctor,

I'm on Videx (DDI) + Ziagen + 3TC since last april and over a month ago I started feeling my eyes very dry. I saw my ophthalmologist and he didn't seem very concerned about it and he even blamed on the weather (it is winter in South America at the moment). He prescribed me artificial tears and putting on my eyes a wet cold cotton in order to relax them . My concern is that it seems to be a possible side effect of Videx , a harmless one, but putting artificial tears isn't very comfortable. My question is: Will this dryness disappear in a near future ?

Any tips for it?

Thanks

FD

Response from Dr. Henry

FD,

it would be hard for me to say if the Videx was the culprit or whether it could be related to the other HIV drugs or conditions. A sicca-like syndrome with dry eyes and mouth has been described in connection with HIV itself. Good hydration (lots of water) might help from the practical standpoint. If the Videx is the culprit and the dry eyes continue to be an annoyance then a switch to a different drug might be considered to see if the eyes improve (ie ddI to AZT or D4T)-assuming your past treatment history would allow that. Keith Henry, M.D.



Previous
Propecia and Cocktail Therapy
Next
Amprenivir concerns mixed with AZT, d4T.....

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement